Alert archive / Wyoming / High Wind Warnings in 2008
High Wind Warning 15, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Apr 15, 2008, 1:20 AM MDT for Fremont County, Sublette County, Wyoming. It took effect at Apr 16, 2008, 1:00 AM MDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2008, 1:20 AM MDT (07:20 UTC)
- In effect from
- Apr 16, 2008, 1:00 AM MDT
- Expired
- Apr 15, 2008, 9:59 AM MDT
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Sublette County, WY
The radar
The Riverton/Lander radar (KRIW), 67 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3843 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 150720 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 120 AM MDT TUE APR 15 2008 ...HIGH WIND IS EXPECTED ACROSS THE EASTERN WIND RIVER MOUNTAINS AND LANDER FOOTHILLS INCLUDING THE CITY OF LANDER THIS MORNING... .SOUTHWEST WINDS ALOFT WILL STRENGTHEN ACROSS CENTRAL WYOMING EARLY THIS MORNING. THE HIGH WINDS ALOFT WILL MOVE OVER THE WIND RIVER MOUNTAINS AND DESCEND ON THE LEEWARD SIDE INTO THE LANDER FOOTHILLS THIS MORNING INTO THE EARLY AFTERNOON. WYZ015-018-151600- /O.NEW.KRIW.HW.W.0015.080416T0700Z-080416T2000Z/ WIND RIVER MOUNTAINS EAST-LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 120 AM MDT TUE APR 15 2008 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 2 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 2 PM MDT WEDNESDAY. SOUTHWEST WIND OF 55 TO 65 MPH WITH GUSTS TO 75 MPH ARE EXPECTED IN THE EASTERN WIND RIVER MOUNTAINS THIS MORNING THROUGH THE EARLY AFTERNOON. SUSTAINED SOUTH TO SOUTHWEST WIND OF 45 TO 55 MPH WITH GUSTS TO 70 MPH ARE EXPECTED IN THE LANDER FOOTHILLS...INCLUDING THE CITY OF LANDER...THIS MORNING THROUGH THE EARLY AFTERNOON. THE WIND IS EXPECTED TO GRADUALLY DIMINISH DURING THE EARLY AFTERNOON AS A COLD FRONT MOVES THROUGH AND THE WINDS SHIFT TO WESTERLY. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
1 follow-up statement
000 WWUS75 KRIW 151559 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 959 AM MDT TUE APR 15 2008 ...STRONG WINDS HAVE DIMINISHED ACROSS THE EAST SLOPE OF THE WIND RIVER MOUNTAINS AND IN THE ADJACENT LANDER FOOTHILLS... .STRONG WINDS HAVE DIMINISHED ACROSS THE EAST SLOPE OF THE WIND RIVER MOUNTAINS AND IN THE ADJACENT LANDER FOOTHILLS. WYZ015-018-151700- /O.CAN.KRIW.HW.W.0015.080416T0700Z-080416T2000Z/ WIND RIVER MOUNTAINS EAST-LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 959 AM MDT TUE APR 15 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELED THE HIGH WIND WARNING. STRONG WINDS HAVE DIMINISHED ACROSS THE EAST SLOPE OF THE WIND RIVER MOUNTAINS AND IN THE ADJACENT LANDER FOOTHILLS. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELED. $$ LIPSON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Apr 14, 2:47 PM MDT, 10 hours 33 minutes earlier.
Area forecast discussion, Apr 14, 2:47 PM MDT, 10 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 247 PM MDT MON APR 14 2008 .SHORT TERM...TONIGHT THROUGH THURSDAY PTCLDY SKY WITH PASSING HIGH CLOUDS OVER THE NORTH HALF OF THE AREA THIS AFTERNOON. BREEZY TO WINDY WITH THE WARMEST TEMPS OF THE YEAR OCCURRING. NO RECORDS ARE IN JEOPARDY IT APPEARS. FORECAST PROBLEM THE NEXT FEW DAYS WILL BE THIS INCOMING TROUGH. THE COLD FRONT AND PRECIP SHOULD REACH THE FAR WEST AFTER 09Z TONIGHT. DRY ELSEWHERE WITH WINDY TO BREEZY CONDITIONS AND MILD OVERNIGHT LOWS. THE WIND CORRIDOR IN SOUTH CENTRAL WY WILL APPROACH THE 30 TO 40 MPH RANGE WITH GUSTS 40 TO 50 MPH LATE TONIGHT. WILL NOT HOIST A WIND HIGHLIGHT AFTER COLLABORATION WITH CYS OFFICE. WILL ISSUE AN SPS TO INFORM THE PUBLIC OF THE WINDY WEATHER. ON TUESDAY THE COLD FRONT AND TROUGH MOVE INTO THE ROCKY MTN REGION. THE WEST WILL SEE PERIODS OF SNOW AND COLDER TEMPS. IN THE CENTRAL AND EAST... WINDY WITH A QUICK WARM UP BEFORE THE COLD FRONT PASSAGE...THEN SCATTERED SHOWERS AND TEMPS DROPPING AFTER FRONT BLOWS BY. AGAIN AREAS OF 30 TO 40 MPH WIND WITH GUSTS AROUND 50 MPH POSSIBLE IN THE CENTRAL AND EAST WITH FRONTAL PASSAGE. SCATTERED RAIN AND SNOW SHOWERS TUE EVENING...TURNING TO ALL SNOW SHOWERS BY MIDNIGHT. BRISK WIND TUE NIGHT. ON WED A COLD AND UNSTABLE AIRMASS EXPECTED WITH SNOW SHOWERS FOR THE MTS AND SCATTERED SNOW SHOWERS OVER THE LOWER ELEVATIONS. BRISK WIND AND COOLER HIGHS ALL AREAS. THE SNOW SHOWERS END TOWARD 06Z THU WITH DECREASING CLOUDS AFTER 06Z THU. COLD LOWS ON WED NIGHT. NW FLOW ALOFT FOR THURSDAY WITH DRY WEATHER AND WARMER HIGH TEMPS. .LONG TERM...THURSDAY NIGHT THROUGH SUNDAY THE FLOW QUICKLY BACKS TO WEST THEN SOUTHWEST AS A STRONG TROUGH DIGS INTO THE WEST COAST FRIDAY INTO SATURDAY. THIS WILL BRING A WARMING TREND TO THE AREA FOR THE END OF THE WEEK...WITH ABOVE AVERAGE TEMPERATURES EXPECTED FRIDAY AND SATURDAY. HOWEVER...AS THE FLOW BACK TO THE WEST...SOME SPOTTY PRECIPITATION IS EXPECTED ACROSS THE WEST/NORTHWEST FRIDAY AND SATURDAY. LOWER ELEVATIONS SHOULD SEE ALL RAIN OR RAIN/SNOW MIXTURE...WITH MAINLY SNOW IN THE HIGHER ELEVATIONS. MEDIUM RANGE MODELS DIVERGE SIGNIFICANTLY AFTER SATURDAY IN HANDLING THE UPPER LOW/TROUGH PROGRESSION EASTWARD. THE 00Z ECMWF SWINGS A TROUGH THROUGH THE AREA ON SUNDAY/SUNDAY NIGHT...EVENTUALLY BECOMING AN WEST TO EAST ELONGATED TROUGH EARLY NEXT WEEK ACROSS THE U.S. AND CANADA BORDER WITH A STRONG WESTERLY FLOW OVER THE AREA. THE 00Z GFS ON THE OTHER HAND KEEPS THE UPPER LOW/STRONG TROUGH ACROSS THE WESTERN THIRD OF THE COUNTRY THROUGH THE EXTENDED...WITH PIECES OF ENERGY OCCASIONALLY MOVING THROUGH THE TROUGH AND IMPACTING THE FORECAST AREA. THE GFS ENSEMBLE DATA IS IN PRETTY GOOD AGREEMENT ABOUT KEEPING THE STRONG TROUGH/UPPER LOW ACROSS THE WEST. THEREFORE...HAVE LEANED TOWARD THE GFS WITH THE BEST POPS FOR SUNDAY FOR NOW...BUT MONDAY WILL NEED TO BE WATCHED IF THE GFS IS CORRECT WITH SOME UPSLOPE CONDITIONS DEVELOPING...BUT DETAILS THIS FAR OUT IS SUSPECT AT BEST. TEMPERATURES SUNDAY AND MONDAY ARE EXPECTED TO BE SEASONAL TO SLIGHTLY BELOW AVERAGE. && .AVIATION... VFR CONDITIONS WILL BE WIDESPREAD THROUGH THE EVENING HOURS. HOWEVER...WINDS WILL CONTINUE TO INCREASE ACROSS THE AREA THROUGH THE LATE AFTERNOON AND EVENING HOURS TONIGHT AHEAD OF AN APPROACHING COLD FRONT. THIS FRONT WILL BRING SNOW AND RAIN SHOWERS AFTER 06Z THIS EVENING ACROSS THE NORTHWESTERN MOUNTAINS...WITH SHOWER ACTIVITY MOVING INTO THE WESTERN VALLEYS BY 13Z TUESDAY. THESE SHOWERS WILL BRING PERIODS OF MVFR TO IFR CONDITIONS ACROSS KJAC...KBPI...KPNA. POTENTIAL PERIODS OF LIFR CONDITIONS WILL BE NOTED OVER KJAC AFTER 15Z CONTINUING THROUGH THE AFTERNOON AS SHOWER ACTIVITY SPREADS EAST. ALL AREA AIRPORTS WILL SEE THE POSSIBILITY FOR SOME SHOWER ACTIVITY BY 00Z WEDNESDAY. THE STRONGER WINDS WILL PREVAIL THROUGH TUESDAY AFTERNOON AS WELL. && .FIRE WEATHER... BREEZY TO WINDY WEATHER TONIGHT AND DRY CONDITIONS. RELATIVE HUMIDITY WILL NOT RECOVER MUCH OVERNIGHT AS THE WIND WILL KEEP THE AIRMASS MIXED IN MANY LOCATIONS. EXPECT MILD TEMPERATURES TONIGHT AS WELL FOR MOST PLACES. A WEATHER SYSTEM MOVES INTO THE REGION ON TUESDAY WITH A COLD FRONT MOVING FROM WEST TO EAST ACROSS THE DISTRICT. A CHANCE OF RAIN AND SNOW IN THE WEST WITH SCATTERED AFTERNOON SHOWERS IN THE EAST WITH ISOLATED THUNDERSTORMS. COOLER HIGHS TUESDAY WITH THE PASSAGE OF THE COLD FRONT. TUESDAY NIGHT AND WEDNESDAY LOOK COOLER WITH SCATTERED SNOW SHOWERS...MOST NUMEROUS IN THE MOUNTAINS. && .RIW WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR WYZ013-023-024-027. && SHORT TERM...AR LONG TERM...WM AVIATION...BRANHAM FIRE WEATHER...AR
Hazardous weather outlook, Apr 14, 5:00 AM MDT, 20 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT MON APR 14 2008 WYZ001>020-022>030-151100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT MON APR 14 2008 ...FLOOD WATCH IN EFFECT FOR JACKSON HOLE...STAR VALLEY...THE WYOMING AND SALT RIVER RANGES AND SOUTHERN LINCOLN COUNTY THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS WILL INCREASE OVER WESTERN WYOMING THIS MORNING... SPREADING TO THE REMAINDER OF THE AREA BY AFTERNOON. STRONG WINDS ARE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS SOUTHEAST FREMONT AND MUCH OF NATRONA COUNTIES. LOW RELATIVE HUMIDITY AND AN UNSTABLE AIRMASS WILL COMBINE TO INCREASE THE FIRE DANGER TODAY. HIGH TEMPERATURES IN THE UPPER 50S AND LOWER 60S ARE EXPECTED ACROSS THE WESTERN VALLEYS AND SOUTHWESTERN MOUNTAINS THIS AFTERNOON. THIS BRIEF PERIOD OF WARMING WILL INCREASE SNOWMELT IN THE LOWER ELEVATIONS OF WESTERN WYOMING...AS WELL AS CAUSE ICE TO BREAK UP AND POTENTIALLY JAM A RIVER OR STREAM. THESE CONDITIONS MAY PRODUCE MINOR FLOODING IN PORTIONS OF WESTERN WYOMING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT WILL MOVE THROUGH WESTERN AND CENTRAL WYOMING TUESDAY MORNING. THE FRONT WILL BRING STRONG WINDS AND SCATTERED TO NUMEROUS SNOW SHOWERS TO THE WESTERN AND BIGHORN MOUNTAINS AND ISOLATED SNOW SHOWERS TO THE BASINS AND VALLEYS TUESDAY. SNOW SHOWERS ALONG AND EAST OF THE DIVIDE ARE EXPECTED TUESDAY NIGHT INTO WEDNESDAY. SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO REPORT ANY FLOODING AND WINDS OVER 40 MPH. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 2:42 PM MDT | Snow Advisory | RIW | Big Horn, Fremont, Johnson, Natrona, Park, Teton and 1 more | 18 hr |
Nearby
High Wind Warnings in Wyoming, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.